MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 HEALIX TI 3 SUT PERMACORD; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 4.5 HEALIX TI 3 SUT PERMACORD; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 223141
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair procedure the inserter shaft at the end of the edge line of the driver on the customer's 4.5mm healix ti 3 suture anchor with permacord broke near the window.The broken piece was removed with graspers and the anchor was backed out with an inserter.There was no debris left in the patient.The procedure was completed with another like device using the same bone hole with no patient harm but a five minute surgical delay to the case.The device will be returning for evaluation.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received for evaluation.Visual inspection confirms that the hex tip has separated from the driver shaft.This complaint can be confirmed.Off angle insertion or applying an excessive torque when installing the anchor are the probable root causes of this failure.The process document for the device calls for a weld verification of a torque of 25 in.-lbs.No nonconformances were identified for this part number, lot number combination per qlik query executed on 08/27/2019.No further information regarding the cause of the defect has been provided to help determine a root cause for this failure.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.No nonconformances were identified for this part number, lot number combination per qlik query executed on 08/27/2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5 HEALIX TI 3 SUT PERMACORD
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9106237
Report Number1221934-2019-58458
Device Sequence Number2152036
Product Code MBI
UDI-Device Identifier10886705024698
UDI-Public10886705024698
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K142574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number223141
Device Lot NumberL658545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date10/24/2019
Patient Sequence Number1